Acetaminophen Paracetamol Overdose

This was the first illustration where I chose to anthropomorphise an organ and so…Liver-Man was born!

Even my artist friend, without any medical background, now recognises that acetaminophen is toxic to the liver and induces nausea and vomiting. He knows the antidote is N-acetyl cysteine (NAC) and there is a very important time-sensitive component to diagnosis and treatment.

The bathroom has become a common scene in Toxicology in a Box and here it allowed me to utilize a common bathroom scale to express the toxic doses of the drug. In this flashcard I started cheating by putting things on the walls, such as a clock to tell that the antidote is most effective when administered within 6-8 hours of ingestion. A clock on the bathroom wall isn’t as much of a stretch as a framed dosing schedule for NAC…but it is still a stretch.

Kloss and Bruce Acetaminophen paracetamol overdose

Other Resources

Print Friendly

Comments